MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS VECTA 074 CATH 132CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-CALIF AXS VECTA 074 CATH 132CM - US; CATHETER, THROMBUS RETRIEVER
Model Number INC-11597-132
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Rupture (2208)
Date of Event 02/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that a direct aspiration procedure for acute ischemic stroke secondary to intracranial large vessel occlusive disease was done in the m1 vascular segment.Patient was reported to have mild vascular tortuosity.After revascularization was established for m1 occlusion, the physician noticed an m2 occlusion.A reperfusion catheter was used for aspiration and it was advanced through the subject intermediate catheter.When the physician pulled the reperfusion catheter proximally to remove it from the m2 after the first pass, the subject intermediate catheter went distally into the m2 and vessel rupture occurred.A balloon was used as intervention to allow the vessel to heal.Following the m2 segment vessel rupture, a subarachnoid hemorrhage was noted.Hemicraniectomy was performed and the patient was reported to have gone to the icu.No other information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.H3 summary attached - updated.H4 manufacturing date ¿ added.D4 expiration date - added.D10 product available to stryker ¿ updated.D10 returned to manufacturer on ¿updated.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.Visual/microscopic inspection indicated that the catheter was kinked at 22cm from the strain relief.Functional inspection: not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The catheter was seen to be kinked bent.The as reported patient vessel perforation, patient hemorrhage, blood loss with sequelae and unexpected movement of the device will be confirmed based on this and on the event description.The as reported as well as the as analyzed code catheter kinked and bent will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
AXS VECTA 074 CATH 132CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key11438303
Report Number3008853977-2021-00007
Device Sequence Number14330918
Product Code NRY
UDI-Device Identifier07613327459265
UDI-Public07613327459265
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K172167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2022
Device Model NumberINC-11597-132
Device Catalogue NumberINC-11597-132
Device Lot Number14622-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3 MAX CATHETER (PENUMBRA); 3 MAX CATHETER (PENUMBRA); FATHOM 16 WIRE (BOSTON SCIENTIFIC)
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;